Alert archive / Florida / Coastal Flood Statements in 2008
Coastal Flood Statement 7, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Oct 15, 2008, 8:37 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2008, 8:37 AM EDT (12:37 UTC)
- Expired
- Oct 15, 2008, 8:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 0.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMFL 151237 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 837 AM EDT WED OCT 15 2008 ...HIGH RISK OF RIP CURRENTS CONTINUES AT THE ATLANTIC BEACHES... FLZ168-172-173-160000- /O.NEW.KMFL.CF.S.0007.081015T1237Z-081016T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 837 AM EDT WED OCT 15 2008 ...HIGH RISK OF RIP CURRENTS CONTINUES AT THE ATLANTIC BEACHES... EAST WINDS OF AROUND 20 MPH WILL PREVAIL ALONG THE ATLANTIC BEACHES OF PALM BEACH...BROWARD...AND MIAMI-DADE COUNTIES. THIS WILL CONTINUE TO GENERATE RIP CURRENTS AT THE ATLANTIC BEACHES... WITH STRONG RIP CURRENTS LIKELY. THE HIGH RISK OF RIP CURRENTS LIKELY WILL CONTINUE AT THE ATLANTIC BEACHES THROUGH THIS AFTERNOON AND EVENING. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATER...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES...THEN YOU CAN SWIM BACK SAFELY TO SHORE. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 15, 3:26 AM EDT, 5 hours 11 minutes earlier.
Area forecast discussion, Oct 15, 3:26 AM EDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 326 AM EDT WED OCT 15 2008 DISCUSSION...DEEP RIDGE SURFACE/ALOFT SLOWLY MOVING TOWARD THE SE U.S. AS A STRONG SHORT WAVE MOVES S OUT OF CANADA. THE HIGH PRES WILL MOVE S OVER CENTRAL FLA BY THU AND INTO FRI. OVER THE WEEKEND ...THE HIGH PRES WILL RETROGRADE WESTWARD AS A DEEP UPPER TROUGH DEVELOPS OVER THE E U.S. AND THE FRONT ASSOCIATED WITH THE SHORT WAVE MOVES INTO THE SE U.S. WITH THE FRONT THROUGH S FLA LATE SAT INTO SAT NIGHT. HIGH PRES REBUILDS OVER THE SE U.S. SUN INTO EARLY NEXT WEEK. FOR THE SHORT TERM...TODAY THROUGH FRI...ESSENTIALLY DRY THROUGH FRI ...ESPECIALLY INTERIOR AND W...WITH THE AREA UNDER A DEEP DRY NE WIND FLOW WITH A SUBSIDENT INVERSION ALOFT. CURRENTLY THOUGH KAMX RADAR INDICATES SOME RAPIDLY MOVING LOW TOPPED SHOWERS RACING SW THROUGH THE ATLC AND ONSHORE SE FLA THIS MORNING. BY THIS EVENING ...AS EVIDENT VIA QUIK SCAT AND IR SATL LOOPS...SOME MOISTURE ASSOC -IATED WITH A WIND SURGE MOVING SW TOWARD THE N BAHAMAS WILL IMPACT S FLA E COAST AGAIN THIS EVENING WITH MINIMAL POPS ALONG THE E COAST TONIGHT. AS THE UPPER/SURFACE RIDGE SAG OVER FLA THU INTO FRI THE EASTERLY FLOW WEAKENS AND CHANCES OF RAIN BECOME NEGLIGIBLE. .EXTENDED PERIOD...SAT THROUGH TUE...THE FIRST REAL FRONT OF THE SEASON MOVES THROUGH S FLA SAT. MINIMAL POPS WITH THE FRONTAL PASSAGE AND WITH LITTLE TEMP CHANGE. BUT LOWER DEW POINTS...AND IN TURN ...LOWER RH...WILL MAKE IT FEEL LIKE SOMETHING CHANGED IN S FLA. NIL POPS AGAIN SUN AND INTO EARLY NEXT WEEK AS HIGH PRES BUILDS OVER THE SE U.S. AGAIN. && .MARINE...STRONG SURFACE RIDGE TO THE N AND LOW PRES IN THE W CARIB DUE TO TROPICAL DEPRESSION 16 WILL KEEP TIGHT PRES GRADIENT ACROSS S FLA TODAY. WILL KEEP SMALL CRAFT ADVISORY FOR ATLC WATERS TODAY AND TONIGHT. AS MENTIONED ABOVE IN DISCUSSION...QUIK SCAT AND IR SALT LOOPS APPEAR TO INDICATE A WIND SURGE MOVING SW TOWARD S FLA WHICH IS EXPECTED TO MOVE INTO THE ATLC WATERS TONIGHT. ALSO...GULF STREAM STILL KICKING UP. WILL LOWER OTHER AREAS...LAKE OKEE...BISCAYNE BAY AND OUTER GULF WATERS TO EXERCISE CAUTION. WITH TD 16 PROJECTED TO MOVE W AND HURRICANE OMAR TO MOVE THE NE...PRES GRADIENT LESSENS AS HIGH MOVES OVER S FLA AND WIND AND SEAS SHOULD BEGIN TO SUBSIDE THU AND TOWARD THE WEEKEND. HIGH RISK OF RIPS WILL STILL OCCUR AT THE ATLC BEACHES TODAY. && .FIRE WEATHER...DEW POINTS LOWER SOME AND RH MAY DROP INTO THE 40S MAINLY IN THE INTERIOR NW ESPECIALLY EARLY NEXT WEEK BEHIND THE FRONTAL PASSAGE. AT THIS TIME THOUGH...NO PROBLEMS ANTICIPATED. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 85 75 85 74 / 10 10 0 0 FORT LAUDERDALE 86 77 87 76 / 10 10 0 0 MIAMI 86 75 86 75 / 10 10 0 0 NAPLES 89 70 89 69 / - - 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY AMZ650-AMZ651-AMZ670-AMZ671. GM...NONE. &&
Hazardous weather outlook, Oct 15, 2:05 AM EDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 205 AM EDT WED OCT 15 2008 FLZ063-066>075-168-172>174-160800- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 205 AM EDT WED OCT 15 2008 ...HIGH RISK OF RIP CURRENTS CONTINUES AT THE ATLANTIC BEACHES... ...SMALL CRAFT ADVISORY FOR COASTAL ATLANTIC AND BISCAYNE BAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: EAST NORTHEAST WINDS OF AROUND 20 MPH ALONG THE EAST COAST WILL RESULT IN A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES OF PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES THROUGH TONIGHT. SWIMMING IS NOT RECOMMENDED DUE TO THE DANGER POSED FROM THE RIP CURRENTS. WAVES: SEAS OF 7 TO 9 FEET ARE FORECAST OVER THE LOCAL ATLANTIC WATERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 4:09 AM EDT | Small Craft Advisory for Hazardous Seas | MFL | 40 hr |
Nearby
Coastal Flood Statements in Florida, 2008Every coastal flood statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.